Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 42, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Dec 21, 2013, 10:58 PM EST for Henry County, Trimble County, Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2013, 10:58 PM EST (03:58 UTC)
- Expired
- Dec 22, 2013, 4:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
345
WGUS53 KLMK 220358
FFWLMK
KYC103-223-220900-
/O.NEW.KLMK.FF.W.0042.131222T0358Z-131222T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM EST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 400 AM EST
* AT 1051 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL TRAINING FROM A SERIES OF THUNDERSTORMS OVER THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...BEDFORD...NEW CASTLE...
IN ADDITION...TROUT...MOUNT PLEASANT AND MONITOR ARE INCLUDED IN
THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREA IN THIS WARNING...
FALLEN TIMBER ROAD FLOODS AT LITTLE KENTUCKY RIVER AROUND SULPHER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA...WHICH CAN FALL QUICKLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3859 8521 3860 8508 3856 8500 3851 8503
3851 8498 3843 8495 3846 8491 3844 8492
3842 8488 3836 8487 3837 8491 3834 8500
3836 8528 3846 8535 3849 8531 3852 8543
3856 8541 3868 8546 3873 8544 3874 8533
$$
LG1 follow-up statement
453
WGUS73 KLMK 220533
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1233 AM EST SUN DEC 22 2013
KYC103-223-220900-
/O.CON.KLMK.FF.W.0042.000000T0000Z-131222T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRIMBLE KY-HENRY KY-
1233 AM EST SUN DEC 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EST FOR HENRY
AND TRIMBLE COUNTIES...
AT 1224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW MODERATE TO HEAVY RAIN OVER THE WARNED AREA. ANOTHER ONE INCH
OF RAIN ARE POSSIBLE OVERNIGHT.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
NEW CASTLE...
IN ADDITION...DRENNON SPRINGS...PROVIDENCE AND WISES LANDING ARE
INCLUDED IN THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREA IN THIS WARNING...
FALLEN TIMBER ROAD FLOODS AT LITTLE KENTUCKY RIVER AROUND SULPHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM EST SUNDAY MORNING FOR SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3859 8521 3860 8508 3856 8500 3851 8503
3851 8498 3843 8495 3846 8491 3844 8492
3842 8488 3836 8487 3837 8491 3834 8500
3836 8528 3846 8535 3849 8531 3852 8543
3856 8541 3868 8546 3873 8544 3874 8533
$$
JDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 10:13 PM EST, 45 minutes earlier.
Area forecast discussion, Dec 21, 10:13 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 PM EST Sat Dec 21 2013
...Mesoscale Forecast Update...
Issued at 1013 PM EST Sat Dec 21 2013
New convective line cruising across central Kentucky may still be
capable of putting down some damaging wind gusts. Elected to go
with a Tornado Watch in the south where there is more instability
and a less worked-over atmosphere, and a Severe Thunderstorm Watch
in the northeast where there has been more rain and less instability.
Flood Watch and Wind Advisory continue unchanged.
Will shave counties off the watches as the line plows through.
.SHORT TERM (Now through Sunday Night)...
Issued at 310 PM EST Sat Dec 21 2013
...THREAT FOR HEAVY RAINFALL...STRONG TO SEVERE THUNDERSTORMS...AND
GUSTY SYNOPTIC WINDS CONTINUES TONIGHT...
The area of low pressure this afternoon stretches across Arkansas
with a cold front trailing down into southeastern Texas and a
quasi-stationary boundary draped across southern Indiana. Portions
of our far northern tier of counties have been on the cold side of
this boundary. However, it has shifted to the north just a bit this
afternoon. Temperatures across the warm sector have warmed into the
mid to upper 60s with dewpoints in the lower 60s.
Precipitation this afternoon has become more scattered in nature
with the band of widespread rain lifting to the north as expected.
As the low pressure system rides northeast just north of the Ohio
River tonight the precipitation ahead of the cold front is expected
to evolve into a line of strong to severe thunderstorms. The models
are having a hard time pinpointing the timing with this system. The
mesoscale models (NMM/ARW) seem to have the best handle on it (and
bring it through the fastest), bringing the system through the
forecast area between 02-08Z tonight. Instability ahead of this line
will be a bit in question. South central Kentucky is most likely to
become unstable ahead of this line with the models depicting
anywhere from 100-600 J/kg CAPE. Damaging winds will be the greatest
threat as winds 2 kft above the surface are forecast to increase to
50-60 knots. However, isolated tornadoes may spin up along the line
as well. Further north along the Ohio River, in southern IN, and
into the Bluegrass region of Kentucky there is even more question
about instability. There may be a slight risk for severe
thunderstorms further north, but the better chance will be across
the southern half of the forecast area. Ahead of the line of storms
winds are still expected to be quite gusty, so will leave the Wind
Advisory in place. Gusts to 40 mph will be possible outside of any
thunderstorms.
The heavy rainfall continues to be a concern as well, primarily
across southern Indiana. Up to two inches of rain has fallen along
and north of the Ohio River already today, with 1 to locally 3
inches more expected. Some ponding of water in low lying areas and
flood prone spots will be possible tonight. Additionally, all the
water will lead to some flooding on area rivers into next week.
Beyond tonight, some light showers may develop again tomorrow into
tomorrow night along a reinforcing cold front moving through the
area tomorrow. However, these are not expected to be significant
enough to exacerbate any flooding.
.LONG TERM (Monday through Saturday)...
Issued at 315 PM EST Sat Dec 21 2013
Deep upper trof will be the main player Monday into Tuesday. Cold
northerly low-level flow will bring a decent moisture plume south
off of Lake Michigan. Forecast soundings indicate that the moisture
will be too shallow to support any snow showers, but there is enough
QPF showing up to warrant a slight chance for rain showers in the
Bluegrass and the higher terrain just to the south and east.
Upper trof axis swings through Monday night, with an Arctic surface
high building in from the mid-Mississippi Valley behind it. Went
below guidance for Monday's highs due to cloud cover, but above
guidance Monday night as winds will stay up enough to keep temps
from bottoming out. Tuesday and Tuesday night will be the coldest as
the high moves across the Ohio Valley, with highs stuck in the 20s
and lows in the teens across most of the area.
The remainder of the week looks quiet as we remain under progressive
zonal flow. A weak cold front on Thursday will reinforce the chilly
air mass, but this system will be moisture-starved and the stronger
forcing will pass to our north. Will go with a slight chance, and
keep it rain or snow for now. Temps will run near or just below
climo for the latter half of the week.
&&
.AVIATION (00Z TAF Update)...
Updated at 602 PM EST Sat Dec 21 2013
Not much change in the thinking from earlier. A squall line is
still expected to develop ahead of a strong front stretched out
along the lower Mississippi and lower Ohio valleys. The line should
come through the BWG and SDF regions sometime around midnight (the
squall line has not yet developed, so this is still an entirely
forecast event as opposed to simply timing something in that has
already formed). LEX should receive the worst storms during the wee
hours of the morning. As with any strong storms, winds will be
strong and chaotic with rapidly varying ceilings and visibilities.
Behind the storms showers will continue for several more hours.
Will cautiously bring in low-end VFR conditions behind the squall
line, but that may be too optimistic.
Low clouds are then expected to come back in Sunday morning,
especially at SDF.
Gusty south winds this evening will become gusty WSW winds behind
the storms, and will eventually make it to northwesterly by Sunday
evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Sunday afternoon FOR KYZ023>034-038-061.
WIND ADVISORY until 4 AM EST /3 AM CST/ Sunday FOR KYZ024>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLOOD WATCH through Sunday afternoon FOR INZ076>079-083-084-
089>092.
WIND ADVISORY until 4 AM EST Sunday FOR INZ078-079-090>092.
&&
Mesoscale......13
Short Term.....EER
Long Term......RAS
Aviation.......13Hazardous weather outlook, Dec 21, 9:40 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 940 PM EST SAT DEC 21 2013 KYZ063>066-073>078-081-082-230245- HART KY-GREEN KY-TAYLOR KY-CASEY KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 940 PM EST SAT DEC 21 2013 /840 PM CST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... ...TORNADO WATCH 587 IN EFFECT UNTIL 3 AM EST /2 AM CST/ SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ035>037-039>043-045>049-053>057-067-230245- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-LINCOLN KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...STANFORD 940 PM EST SAT DEC 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 3 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ062-070>072-230245- EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...BROWNSVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN 840 PM CST SAT DEC 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... ...TORNADO WATCH 583 IN EFFECT UNTIL 11 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ078-079-090>092-KYZ024>033-061-230245- SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-BUTLER KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON... NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...MORGANTOWN 940 PM EST SAT DEC 21 2013 /840 PM CST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TORNADO WATCH 583 IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-083-230245- ORANGE IN-DUBOIS IN- INCLUDING THE CITIES OF...PAOLI...JASPER 940 PM EST SAT DEC 21 2013 /840 PM CST SAT DEC 21 2013/ ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ077-084-089-KYZ023-230245- WASHINGTON IN-CRAWFORD IN-PERRY IN-HANCOCK KY- INCLUDING THE CITIES OF...SALEM...MARENGO...TELL CITY...HAWESVILLE 940 PM EST SAT DEC 21 2013 /840 PM CST SAT DEC 21 2013/ ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TORNADO WATCH 583 IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WITH AN ISOLATED TORNADO POSSIBLE WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ034-038-230245- SHELBY KY-SPENCER KY- INCLUDING THE CITIES OF...SHELBYVILLE...TAYLORSVILLE 940 PM EST SAT DEC 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 3 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Local storm report, Dec 21, 10:44 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
12/21/2013 WARREN KY LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES... LIMBS... POWER LINES...
AND OTHER DEBRIS DOWN ON ROADWAYS THROUGHOUT THE CITY.
SEVERAL POWER OUTAGES REPORTED.
&&
EVENT NUMBER LMK1300669
LGLocal storm report, Dec 21, 10:45 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG MCDANIELS 37.60N 86.43W
12/21/2013 BRECKINRIDGE KY AMATEUR RADIO
TREES REPORTED DOWN IN MCDANIELS
&&
EVENT NUMBER LMK1300670
LGLocal storm report, Dec 21, 10:48 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST ELIZABETHTOWN 37.70N 85.87W
12/21/2013 M61 MPH HARDIN KY PUBLIC
REPORT RECEIVED VIA FACEBOOK OF 61 MPH WIND GUST WITH 3
INCH TREE LIMBS DOWN
&&
EVENT NUMBER LMK1300671
LGLocal storm report, Dec 21, 10:50 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST 3 ESE ROUNDHILL 37.21N 86.40W
12/21/2013 M67 MPH EDMONSON KY PUBLIC
REPORT RECEIVED VIA FACEBOOK OF 67 MPH WIND GUST IN
WESTERN EDMONSON COUNTY
&&
EVENT NUMBER LMK1300672
LGLocal storm report, Dec 21, 10:53 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG FRANKLIN 36.73N 86.57W
12/21/2013 SIMPSON KY EMERGENCY MNGR
TREES REPORTED DOWN WITH ONE BLOCKING GOLD CITY ROAD.
STORE FRONT WINDOW BUSTED OUT ON MAIN STREET ALONG WITH
POWER OUTAGES.
&&
EVENT NUMBER LMK1300673
LGLocal storm report, Dec 21, 10:54 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND DMG HOWE VALLEY 37.68N 86.08W
12/21/2013 HARDIN KY AMATEUR RADIO
DAMAGE REPORTED TO SHED ROOF
&&
EVENT NUMBER LMK1300674
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:24 PM EST | Special Weather Statement | LMK | Hancock, Ohio | 41 min |
| Dec 21, 7:36 PM EST | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 29 min |
| Dec 21, 8:00 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 30 min |
| Dec 21, 8:25 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 35 min |
| Dec 21, 8:40 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Grayson, Hardin, Jefferson, Meade and 2 more | 30 min |
| Dec 21, 9:00 PM EST | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 4 hr |
| Dec 21, 9:10 PM EST | Special Weather Statement | LMK | Bullitt, Hardin, Henry, Jefferson, Oldham, Trimble | 30 min |
| Dec 21, 9:17 PM EST | Special Weather Statement | LMK | Breckinridge, Hancock, Ohio | 43 min |
| Dec 21, 9:23 PM EST | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 32 min |
| Dec 21, 9:36 PM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 39 min |
| Dec 21, 9:46 PM EST | Flash Flood Warning | LMK | Jefferson, Oldham | 4 hr |
| Dec 21, 9:51 PM EST | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin, Meade | 44 min |
| Dec 21, 10:01 PM EST | Areal Flood Advisory | LMK | Butler, Logan | 3 hr |
| Dec 21, 10:11 PM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Grayson, Green, Hart and 3 more | 29 min |
| Dec 21, 10:12 PM EST | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson, Larue, Oldham | 43 min |
| Dec 21, 10:24 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Grayson, Hardin, Hart, Henry, Jefferson and 7 more | 31 min |
| Dec 21, 10:36 PM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Green, Hart, Metcalfe, Monroe and 1 more | 29 min |
| Dec 21, 10:49 PM EST | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Franklin, Harrison, Henry, Larue and 9 more | 31 min |
| Dec 21, 10:53 PM EST | Tornado Warning | LMK | Green, Hart, Taylor | 22 min |
| Dec 21, 11:03 PM EST | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Casey, Cumberland, Green and 4 more | 42 min |
| Dec 21, 11:04 PM EST | Areal Flood Advisory | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 3 hr |
| Dec 21, 11:15 PM EST | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Boyle, Casey, Fayette, Franklin and 10 more | 30 min |
| Dec 21, 11:29 PM EST | Severe Thunderstorm Warning | LMK | Casey, Clinton, Cumberland, Lincoln, Russell | 31 min |
| Dec 21, 11:34 PM EST | Severe Thunderstorm Warning | LMK | Bourbon, Boyle, Casey, Clark, Fayette, Garrard and 5 more | 41 min |
| Dec 21, 11:46 PM EST | Tornado Warning | LMK | Boyle, Clark, Garrard, Jessamine, Madison | 19 min |
| Dec 21, 11:48 PM EST | Flash Flood Warning | LMK | Grayson | 3 hr |
| Dec 21, 11:57 PM EST | Flash Flood Warning | LMK | Hardin, Larue | 4 hr |
| Dec 21, 11:59 PM EST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 21 min |
| Dec 22, 12:10 AM EST | Severe Thunderstorm Warning | LMK | Clark, Garrard, Madison | 20 min |
| Dec 22, 12:18 AM EST | Areal Flood Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 28 more | 3 hr |
| Dec 22, 12:52 AM EST | River Flood Warning | LMK | Ohio | 56 hr |
| Dec 22, 1:03 AM EST | Areal Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 9 hr |
| Dec 22, 1:45 AM EST | Areal Flood Warning | LMK | Jefferson, Oldham | 9 hr |
| Dec 22, 2:39 AM EST | Areal Flood Warning | LMK | Grayson | 7 hr |
| Dec 22, 3:24 AM EST | Areal Flood Advisory | LMK | Adair, Allen, Barren, Bullitt, Cumberland, Edmonson and 12 more | 4 hr |
| Dec 22, 3:27 AM EST | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Casey, Clark, Clinton and 12 more | 5 hr |
| Dec 22, 3:55 AM EST | Areal Flood Advisory | LMK | Hardin, Larue | 4 hr |
| Dec 22, 3:57 AM EST | Areal Flood Warning | LMK | Henry, Trimble | 6 hr |
| Dec 22, 9:51 AM EST | River Flood Warning | LMK | Bourbon | 14 hr |
| Dec 22, 10:18 AM EST | Areal Flood Advisory | LMK | Hancock, Ohio | 4 hr |
| Dec 22, 10:52 AM EST | River Flood Warning | LMK | Butler, Warren | 4 days |
| Dec 22, 10:52 AM EST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 47 hr |
| Dec 22, 11:03 AM EST | River Flood Warning | LMK | Hardin, Nelson | 50 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.